Texas, 2024

Tornadoes and Flash Flooding in Texas, May 4, 2024

May 4, 2024 · NWS MAF · 30 events in 8 counties and zones

A cold front moved across the Permian Basin before stalling during the afternoon. Several intense supercells formed along and behind this front, producing very large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

A cold front moved across the Permian Basin before stalling during the afternoon. Several intense supercells formed along and behind this front, producing very large hail. Another area of thunderstorms developed near Fort Stockton. Very large hail and several tornadoes were produced by these supercells as they tracked southeast, mainly between US Highway 385 and US Highway 285.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 4, 11:48 AM CST, 18 minutes earlier.

Area forecast discussion, May 4, 11:48 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1248 PM CDT Sat May 4 2024

...New AVIATION...

.SHORT TERM...
(Today through Sunday afternoon)
Issued at 257 AM CDT Sat May 4 2024

* Significant severe weather outbreak expected this afternoon and
  tonight, especially across the Trans Pecos, Permian Basin, and
  Stockton Plateau.

* Very large hail, damaging winds, tornadoes, heavy rain, and flash
  flooding could accompany any storm that develops today.

After the round of severe storms yesterday that impacted portions
of the Permian Basin and Lower Trans Pecos, we have one more
round to get through today before the pattern starts to settle
down. Unfortunately, the set-up today favors a significant severe
weather outbreak across a large portion of the region, with
scattered supercells capable of all severe hazards progged to
develop by early to mid-afternoon, persisting into early evening
before gradually congealing into multicell clusters and growing
upscale into a quasi-linear convective system that will move
across the Big Country, Concho Valley, and Edwards Plateau
tonight.

Early this morning, the dryline has advanced all the way westward
to the higher terrain of Southeast New Mexico and Southwest
Texas, with dewpoints in the mid-50s to lower 60s along and east
of a line from Artesia to the I-10/I-20 Split to Marfa and
Castolon. Mid-level moisture is also on the increase ahead of a
shallow shortwave currently located near Baja, with this shortwave
progged to eject northeastward and move over the region tonight.
Today's severe weather will be driven in part by both the
aforementioned dryline and ascent associated with the approaching
shortwave and attendant speed max, but also an approaching cold
front that will move through the region by lunchtime today. This
front is currently located over the northern Panhandle, and will
continue its southward trek, entering the northern Permian Basin
and Southeast New Mexico around 11 AM CDT/10 AM MDT, then
proceeding to slow as it battles against heating to the south of
the boundary. The location of the front and dryline will put much
of the area solidly in the warm sector, with the initial round of
convection by the 2 PM-3 PM CDT time frame expected to initiate
along this boundary in an environment characterized by instability
on the order of 3000-4000 J/kg and 0-6km shear around 40-45kt.

CAMs have all been consistent in indicating the development of
scattered supercells across Southeast New Mexico and the northern
Permian Basin, with additional development off of the dryline and
higher terrain across the Trans Pecos and Stockton Plateau.
Supercells capable of all severe hazards, including very large
hail, damaging winds, and tornadoes look to be the primary storm
mode until around 6 PM CDT when outflow boundaries yield upscale
growth into multicell clusters and increasing shear due to the
low-level jet favors continued upscale growth into a QLCS as
storms progress eastward through the late evening. The initial
round of storms are progged to exit the area to the east prior to
midnight, however storm chances linger through the night as
multiple rounds of storms are possible as the aforementioned
shortwave moves over the region and the front continues its
southward progression coincident with the retreating dryline.
While storms will continue into the night, the potential for
severe convection will begin to wane, with the threat of heavy
rain and flooding/flash flooding continuing as precipitable water
values around 2 standard deviations above normal are anticipated.
Storm chances linger into Sunday, but gradually shift east and
south through the day, with a lingering low (10-40%) risk of
severe storms, mainly over Terrell county during the afternoon in
closer proximity to the diffuse frontal boundary.

The severe threat today cannot be overstated. The parameters
today rival the most active days we experienced during the
benchmark severe weather season in 2019. Not only are large hail
and tornadoes possible, but very large/significant hail is
expected with any storm that develops, especially during the
afternoon, and the SPC has outlined the central and southeastern
Permian Basin, Lower Trans Pecos, and Stockton Plateau as being at
risk for strong (EF2+) tornadoes. It is imperative that everyone
remains vigilant today, and all should ensure they have multiple
ways to receive warnings and forecast information, and have a plan
to seek shelter, no matter where they may be.

Given the approaching cold front, temperatures today across the
northern tier of the forecast area are likely to struggle to make
it out of the 70s, with much of the rest of the area warming into
the 80s and lower 90s, with the hottest temperatures along the Rio
Grande in the Big Bend where triple-digits are possible once
again. Lows tonight will be mild in the mid-50s to mid-60s,
followed by a cooler, post-frontal day on Sunday with highs in the
70s and 80s for most.

JP

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 257 AM CDT Sat May 4 2024

Any rain should be out of the entire area by Sunday night. With
southeasterly surface flow and a mix of clouds, lows Sunday night
will be above normal for early May, with 50s across most of the SE
NM plains, northern Permian Basin, and higher elevations, and 60s
elsewhere. As the upper low and trough responsible for this
weekend's rain departs to the east, a large negatively-tilted
trough lifting out of the central and northern Great Plains on
Monday will transition mid to upper flow to quasi-zonal. This will
allow the dryline that has been centered over the Permian Basin
to mix well east of the area, with decreasing dewpoints and gusty
westerly winds developing each afternoon Monday through Thursday.
As a large positively-titled trough develops from the Great Lakes
to central Rocky Mountains, a cold front will be pushed south
through the area sometime during the day Thursday. Pronounced CAA
occurs behind the front, dropping highs back below average for
Friday and even farther below average Saturday, with lows closer
to normal Friday night and below average Saturday night.

Under quasi-zonal flow and subtle building ridging into Thursday,
highs Monday through Thursday will be 5 to 10 degrees above
average, with mid to upper 80s and 90s for most, and triple digit
readings reached near the Rio Grande, with lows likewise 5 to 10
degrees above average in the 60s aside form the higher elevations
and northernmost parts of the SE NM plains and Permian Basin.
Highs in the 90s will extend farther northwest along the Pecos
River Tuesday and Wednesday. Due to a cold front moving through
sometime during the day on Thursday, highs over most of the SE NM
plains and northern Permian Basin will be cooler than Wednesday
and in the 80s, however 90s will persist to the south of the cold
front aside from 80s in the higher elevations. Thursday night lows
will drop into 50s for most of the area with exception of near
the Rio Grande where lows will remain in the 60s. Friday features
highs ranging from the mid to upper 70s over northernmost parts of
the SE NM plains and Permian Basin to 80s elsewhere, other than
90s and above lingering along the Rio Grande. Friday night could
see not only see lows in the 50s for most, but also appearance of
lows in the 40s for northernmost Lea Counties and the highest
elevations of the Guadalupes and Marfa Plateau. Under continued
CAA, easterly flow, and increased clouds Saturday, highs even
cooler than Friday in the 70s are forecast, aside from 80s near
the Rio Grande. Saturday night will feature even more widespread
50s farther south and 40s across northernmost areas and highest
elevations, with 60s confined to near the Rio Grande.

&&

.AVIATION...
(18Z TAFS)
Issued at 1245 PM CDT Sat May 4 2024

A cold front is moving through the area shifting winds around from
the northeast. The front will cause SHRA/TS to develop 18-21Z directly
affecting MAF/FST and close enough to the remaining terminals to
affect local flying. TS moves east of the terminals near 00Z. MVFR
CIGs will develop after 06Z and remain through the remainder of
the TAF period.

&&

.FIRE WEATHER...
Issued at 257 AM CDT Sat May 4 2024

With min RH below critical 15% level, poor overnight recovery,
and mostly sunny skies west of the dryline, near critical fire
weather conditions are possible for westernmost portions of the
area this afternoon and again tomorrow afternoon during any gusty
or erratic winds, with lightning in any storms also posing risk
for fire starts.

Dryline moves east of the entire area by Monday afternoon,
resulting in decreasing dewpoints, clearing skies, gusty westerly
winds, and widespread critical min RH for all of the area each
afternoon into Thursday. Critical fire weather conditions are
likely next week from the Sacramento Foothills and SE NM plains
into most of West Texas. However, eastward extent of critical fire
weather conditions will depend on westward extent and amount of
rainfall this weekend. With recent wetting rains over the eastern
Permian Basin, fire potential there should be limited. As a cold
front moves south through the area at the end of this week, cooler
temperatures, better overnight recovery and increased moisture,
as well as increased clouds will all limit fire risk into the
beginning of next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               79  59  78  65 /  90  70  10  10
Carlsbad                 83  58  88  58 /  30  40  10   0
Dryden                   89  65  82  67 /  30  60  50   0
Fort Stockton            91  62  85  63 /  50  60  30   0
Guadalupe Pass           81  55  81  58 /  20  20   0   0
Hobbs                    77  56  80  59 /  70  40  10  10
Marfa                    88  51  85  51 /  10  20  10   0
Midland Intl Airport     82  60  79  65 /  70  50  10   0
Odessa                   83  61  80  66 /  70  50  10   0
Wink                     89  60  86  63 /  50  40  20   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...84
LONG TERM....94
AVIATION...10
Hazardous weather outlook, May 4, 2:17 AM CST, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
317 AM CDT Sat May 4 2024

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-050830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
317 AM CDT Sat May 4 2024 /217 AM MDT Sat May 4 2024/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

Widespread thunderstorms are expected to develop this afternoon and
continue tonight, with a threat for very large hail, damaging winds,
and tornadoes. There is also the threat of very heavy rainfall and
the potential for flash flooding.

Lightning and gusty, erratic winds could pose a risk for fire starts
across western areas this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Near critical fire weather conditions from the Sacramento Foothills
into the Southeast New Mexico Plains and portions of West Texas are
possible Sunday west of the dryline.

Critical fire weather is expected next week across western portions
of the area from Monday afternoon through Thursday before fire
weather concerns start to decrease Friday.

High winds are possible Monday through Thursday next week across the
Guadalupe and Delaware Mountains and surrounding foothills.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and tonight.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, May 4, 11:19 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1219 PM CDT Sat May 4 2024

TXZ047-048-041800-
Scurry TX-Borden TX-
1219 PM CDT Sat May 4 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SCURRY AND EASTERN
BORDEN COUNTIES THROUGH 100 PM CDT...

At 1219 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of J B Thomas Reservoir, or 12 miles southeast of
Gail, moving north at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fluvanna and J B Thomas Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3258 10118 3262 10138 3296 10140 3296 10117
      3297 10105 3296 10092
TIME...MOT...LOC 1719Z 193DEG 17KT 3268 10127

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

91

The radar

The Lubbock radar (KLBB), 125 km away, was scanning. The volume nearest the first event began at 18:06 UTC.

Open the radar archive at this moment

Event by event

20 hail, 5 tornado, 3 flash flood, 2 thunderstorm wind. Local standard time, as filed.

Hail, Scurry

When
May 4, 12:06 PM CST to 12:11 PM CST
Where
Scurry County, 1.16 mi W of Franklin Center
Measured
1.75 in hail
Reported by
Public
Coordinates
32.730, -101.050

Hail, Scurry

When
May 4, 12:12 PM CST to 12:17 PM CST
Where
Scurry County, 1.16 mi W of Franklin Center
Measured
4 in hail
Reported by
Trained Spotter
Coordinates
32.730, -101.050

Time of reported estimated from radar.

Hail, Scurry

When
May 4, 12:17 PM CST to 12:22 PM CST
Where
Scurry County, 0.58 mi W of Franklin Center
Measured
2 in hail
Reported by
Public
Coordinates
32.730, -101.040

Hail, Scurry

When
May 4, 12:18 PM CST to 12:23 PM CST
Where
Scurry County, 0.58 mi E of Union
Measured
1.5 in hail
Reported by
Fire Department/Rescue
Coordinates
32.730, -100.990

Hail, Loving

When
May 4, 1:40 PM CST to 1:45 PM CST
Where
Loving County, 15.3 mi N of Mentone
Measured
1.25 in hail
Reported by
Public
Coordinates
31.920, -103.570

Lots of hail on the ground, and some may be larger. Picture from public Facebook photo.

Hail, Reeves

When
May 4, 1:43 PM CST to 1:48 PM CST
Where
Reeves County, 2.25 mi SW of Balmorhea
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
30.960, -103.760

Lots of small hail, some of the hail may be slightly larger.

Hail, Pecos

When
May 4, 2:35 PM CST to 2:40 PM CST
Where
Pecos County, 8.81 mi NNW of Belding
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
30.900, -103.070

Hail, Winkler

When
May 4, 2:40 PM CST to 2:45 PM CST
Where
Winkler County, 2.93 mi E of Kermit Robinson Arpt
Measured
4 in hail
Reported by
Public
Coordinates
31.850, -103.020

Hail, Pecos

When
May 4, 2:41 PM CST to 2:46 PM CST
Where
Pecos County, 1.78 mi W of Ft Stockton Arpt Fst
Measured
1.75 in hail
Property damage
$5,000
Reported by
Public
Coordinates
30.920, -102.950

Estimated golf ball size hail caused damage extensive damage to a home near Fort Stockton. Hail may have been even larger. All windows and exterior walls facing the hail were broken or damaged. Time estimated from radar. Property damage cost is an estimation.

Thunderstorm Wind, Pecos

When
May 4, 2:41 PM CST to 2:46 PM CST
Where
Pecos County, 0.91 mi NW of Ft Stockton Arpt Fst
Measured
87 kt (100 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
30.930, -102.930

Pecos County Emergency Management reported two snapped power poles near the base about 4 miles northwest on US Highway 285 from Fort Stockton. The time of damage is estimated from radar. Wind speeds are estimated to have been up to 100 MPH. Property damage cost is an estimation.

Hail, Pecos

When
May 4, 2:42 PM CST to 2:47 PM CST
Where
Pecos County, 0.91 mi NW of Belding
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
30.790, -103.030

Hail, Pecos

When
May 4, 2:44 PM CST to 2:49 PM CST
Where
Pecos County, 4.37 mi WSW of Ft Stockton Arpt Fst
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
30.900, -102.990

Thunderstorm Wind, Winkler

When
May 4, 2:52 PM CST to 2:57 PM CST
Where
Winkler County, (Ink)winkler Co Arpt
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
31.780, -103.200

Tornado, Pecos

When
May 4, 2:56 PM CST to 3:15 PM CST
Where
Pecos County, 7.84 mi E of Belding to 12.46 mi SSE of Ft Stockton
Rating
EF2
Path length
6.36 mi
Path width
175 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
30.760, -102.890

Results from this survey indicated that a tornado began just east of US Highway 35 south of Fort Stockton in rural central Pecos County. This tornado was documented by numerous observers, quickly developing into a photogenic stovepipe before becoming increasingly wrapped in rain. The tornado slowly moved southeast, before completely wrapping in rain and likely dissipating. This tornado occurred over mainly open terrain only causing damage to vegetation and a few wooden electrical power poles in the area. This tornado was rated as a mid-range EF-2 with maximum wind speeds of 125 MPH given the degree of damage to these wooden power poles which were snapped cleanly near the base. Property damage cost amount is an estimation.

Tornado, Pecos

When
May 4, 3:18 PM CST to 3:36 PM CST
Where
Pecos County, 14.17 mi SSE of Ft Stockton to 16.72 mi SSE of Ft Stockton
Rating
EFU
Path length
3.28 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
30.690, -102.780

This tornado was seen roping out about 20 minutes after the previous tornado was believed to have dissipated. This tornado is to be a separate tornado spotted in its dissipating stage. This tornado was not able to be surveyed due to the rural and rugged nature of the area west of US Highway 285. The approximate track is estimated by observer reports and radar data. No damage was reported.

Hail, Winkler

When
May 4, 3:20 PM CST to 3:25 PM CST
Where
Winkler County, 0.59 mi W of Kermit
Measured
1.5 in hail
Reported by
Public
Coordinates
31.850, -103.090

Flash Flood, Ector

When
May 4, 3:34 PM CST to 4:04 PM CST
Where
Ector County, 6.22 mi SSE of Goldsmith to 4.26 mi SSW of Douro
Cause
Heavy Rain
Reported by
Public
Coordinates
31.892, -102.596

Report from mPING of street/road flooding, street/road closed, or vehicles stranded.

Tornado, Pecos

When
May 4, 3:40 PM CST to 3:55 PM CST
Where
Pecos County, 18.82 mi SSE of Ft Stockton to 21.5 mi SSE of Ft Stockton
Rating
EFU
Path length
2.73 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
30.640, -102.720

A few observers reported a brief rope tornado developing as the second tornado dissipated. This tornado likely traveled for several minutes to the southeast before the condensation funnel was lost. Rapidly rotating rain curtains were noted afterward and the tornado was likely still ongoing. This tornado was later photographed by numerous observers as a stovepipe briefly visible through the rain. This tornado slowly traveled southeast before observers lost visual of the tornado in the rain. This tornado occurred over rugged and inaccessible terrain west of US Highway 285 and was unable to be surveyed. The track of the tornado is estimated based on observer reports in conjunction with radar data. No damage was reported.

Hail, Pecos

When
May 4, 3:45 PM CST to 3:50 PM CST
Where
Pecos County, 19.49 mi SE of Ft Stockton
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
30.650, -102.680

Hail, Pecos

When
May 4, 3:45 PM CST to 3:50 PM CST
Where
Pecos County, 26.04 mi SE of Ft Stockton
Measured
3 in hail
Reported by
Storm Chaser
Coordinates
30.590, -102.590

Tornado, Pecos

When
May 4, 4:04 PM CST to 4:08 PM CST
Where
Pecos County, 23.29 mi SSE of Ft Stockton to 24.19 mi SSE of Ft Stockton
Rating
EFU
Path length
0.91 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
30.590, -102.670

An observer reported a new tornado in its dissipating stage. This tornado appeared to the observer as a brief rope tornado visible through the rain. The tornado occurred over rugged and inaccessible terrain west of US Highway 285 and was not able to be surveyed. This tornado track is estimated based on observer reports and radar data. This tornado may have been the end of the previous tornado as a strong couplet was maintained during this timeframe but was reported as a separate tornado by observers. No damage was reported.

Hail, Pecos

When
May 4, 4:22 PM CST to 4:27 PM CST
Where
Pecos County, 24.75 mi SE of Ft Stockton
Measured
2.5 in hail
Reported by
Emergency Manager
Coordinates
30.600, -102.610

Tornado, Pecos

When
May 4, 4:29 PM CST to 4:38 PM CST
Where
Pecos County, 26.42 mi N of Longfellow to 25.22 mi N of Longfellow
Rating
EFU
Path length
1.82 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
30.550, -102.580

An observer shared a video of a tornado briefly visible through heavy rain just west of US Highway 285. Observers lost a visual of the tornado a short time afterward. A strong couplet was noted on radar for several minutes after this video as the tornado likely slowly moved southeast, dissipating just west of the highway. A survey could not be conducted as the area west of US Highway 285 is inaccessible and no indicators showed the tornado crossing the highway. The track of this tornado is an estimation based on observer reports and radar data. No damage was reported.

Hail, Pecos

When
May 4, 4:51 PM CST to 4:56 PM CST
Where
Pecos County, 26.59 mi N of Longfellow
Measured
1.25 in hail
Reported by
Public
Coordinates
30.550, -102.560

The report was from mPING.

Hail, Pecos

When
May 4, 4:53 PM CST to 4:58 PM CST
Where
Pecos County, 24.65 mi N of Longfellow
Measured
3 in hail
Reported by
Storm Chaser
Coordinates
30.520, -102.550

Hail, Pecos

When
May 4, 4:55 PM CST to 5:00 PM CST
Where
Pecos County, 27.49 mi SW of Bakersfield
Measured
2.5 in hail
Reported by
Public
Coordinates
30.570, -102.570

This report was from mPING.

Flash Flood, Howard

When
May 4, 5:37 PM CST to 6:07 PM CST
Where
Howard County, 1.43 mi SE of Luther to 3.68 mi NNE of Luther
Cause
Heavy Rain
Reported by
Public
Coordinates
32.438, -101.450

Report from mPING of cropland, yard, or basementflooding.

Hail, Reagan

When
May 4, 7:05 PM CST to 7:10 PM CST
Where
Reagan County, 3.03 mi ENE of Stiles
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
31.410, -101.530

Large piles of small hail along the side of the road, some hail may be larger.

Flash Flood, Scurry

When
May 4, 7:10 PM CST to 7:40 PM CST
Where
Scurry County, 1.39 mi W of Arah to 0.56 mi SW of Arah
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.748, -101.154

Highway 180 and FM 1269 intersection is underwater and difficult to cross.

Hail, Reagan

When
May 4, 7:55 PM CST to 8:00 PM CST
Where
Reagan County, 4.31 mi NNW of Big Lake
Measured
0.75 in hail
Reported by
Public
Coordinates
31.260, -101.490

This report was from mPING.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyThe tornado archive for Texas, 2024Warnings in Texas, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1175967, 1175968, 1175969, 1175970, 1175971, 1175972, 1175973, 1175975, 1175977, 1175993, 1175978, 1175979, 1175994, 1175809, 1175807, 1175980, 1175996, 1175805, 1175981, 1175982, 1175804, 1175983, 1175802, 1175984, 1175986, 1175987, 1175997, 1175988, 1175999, 1175989.